Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 7, NWS Green Bay, WI

January 18, 2014

NWS Green Bay, WI issued this small craft advisory at Jan 18, 2014, 4:14 AM CST. It took effect at Jan 19, 2014, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2014, 4:14 AM CST (10:14 UTC)
In effect from
Jan 19, 2014, 12:00 AM CST
Expired
Jan 19, 2014, 12:00 PM CST
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WHUS73 KGRB 181014
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
414 AM CST SAT JAN 18 2014

LMZ541>543-181815-
/O.NEW.KGRB.SC.Y.0007.140119T0600Z-140119T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
414 AM CST SAT JAN 18 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SUNDAY. 

* INCREASING WEST WINDS TONIGHT...WITH WINDS TO 30 KNOTS EXPECTED
  FROM MIDNIGHT TONIGHT INTO SUNDAY MORNING.
*
  WAVES WILL RANGE FROM 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
208 
WHUS73 KGRB 181702
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1102 AM CST SAT JAN 18 2014

LMZ541>543-190115-
/O.CON.KGRB.SC.Y.0007.140119T0600Z-140119T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1102 AM CST SAT JAN 18 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST SUNDAY...

* INCREASING WEST WINDS TONIGHT...WITH WINDS TO 30 KNOTS EXPECTED
  FROM MIDNIGHT TONIGHT INTO SUNDAY MORNING.  

* WAVES WILL RANGE FROM 2 TO 4 FEET ON ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
179 
WHUS73 KGRB 182107
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CST SAT JAN 18 2014

LMZ541>543-190515-
/O.CON.KGRB.SC.Y.0007.140119T0600Z-140119T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
307 PM CST SAT JAN 18 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST SUNDAY...

* INCREASING WEST WINDS TONIGHT...WITH WINDS TO 30 KNOTS 
  EXPECTED FROM MIDNIGHT TONIGHT INTO SUNDAY MORNING. 

* WAVES WILL RANGE FROM 2 TO 4 FEET ON ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
858 
WHUS73 KGRB 190303
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
903 PM CST SAT JAN 18 2014

LMZ541>543-191115-
/O.CON.KGRB.SC.Y.0007.140119T0600Z-140119T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
903 PM CST SAT JAN 18 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* INCREASING WEST WINDS TONIGHT...WITH WINDS TO 30 KNOTS 
  EXPECTED FROM MIDNIGHT TONIGHT INTO SUNDAY MORNING. 

* WAVES WILL RANGE FROM 2 TO 4 FEET ON ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
508 
WHUS73 KGRB 191046
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
446 AM CST SUN JAN 19 2014

LMZ541>543-191800-
/O.CON.KGRB.SC.Y.0007.000000T0000Z-140119T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
446 AM CST SUN JAN 19 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WEST TO SOUTHWEST WINDS TO 30 KNOTS THIS MORNING WILL DIMINISH
  TO 10 TO 15 KTS BY THE AFTERNOON.

* WAVES WILL RANGE FROM 2 TO 4 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
011 
WHUS73 KGRB 191557
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
957 AM CST SUN JAN 19 2014

LMZ541>543-191800-
/O.CON.KGRB.SC.Y.0007.000000T0000Z-140119T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
957 AM CST SUN JAN 19 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WEST TO SOUTHWEST WINDS 15 TO 25 KTS WITH GUSTS TO 30 KTS
  POSSIBLE THROUGH LATE MORNING...DIMINISHING TO 10 TO 15 KTS IN
  THE AFTERNOON.

* WAVES WILL RANGE FROM 2 TO 4 FT IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 4:05 AM CST, 9 minutes earlier.

Area forecast discussion, Jan 18, 4:05 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
405 AM CST SAT JAN 18 2014

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND SUNDAY
ISSUED AT 405 AM CST SAT JAN 18 2014

EXPECT QUITE DAY WITH SHORT WAVE OVER WESTERN MN DROPPING SOUTH
AND WEST OF CWA. FORCING WITH SYSTEM STAYS TO OUR WEST WITH MODEL
CROSS SECTIONS INDICATING ATMOS OVER CENTRAL WI WILL HAVE HARD
TIME SATURATING. HAVE KEPT LOW POPS FAR SOUTHWEST TO BLEND WITH
NEIGHBORS...BUT EXPECTING MAINLY FLURRIES AS SYSTEM PASSES. REAL
QUESTION FOR TODAY IS CLOUDS. LOW CLOUDS ARE HANGING TOUGH OVER
NORTHERN WI WHERE TEMPERATURES REMAIN ABOVE ZERO. WHERE IT HAS
CLEARED OUT TEMPS HAVE MOSTLY FALLEN BELOW ZERO. MID CLOUD WITH
UPSTREAM SYSTEM NOW MOVING INTO NORTHERN/CENTRAL WI. HAVE TRENDED
MAX TEMPS DOWN SOME TODAY GIVEN EXPECTED CONTINUED CLOUD COVER.

SECOND UPPER SYSTEM DROPPING THROUGH CENTRAL ONTARIO TONIGHT.
ASSOCIATED SFC LOW TO PULL COLD FRONT THROUGH STATE ON SUNDAY.
CHANCE FOR LIGHT SNOW AGAIN TONIGHT MAINLY NORTH OF GREEN BAY WITH STRONG WAA
AHEAD OF SYSTEM. HELD BEST POPS FAR NORTH WHERE COND PRESSURE
DEFICITS INDICATE BEST CHANCE OF COLUMN SATURATING. WINDS EXPECTED
TO INCREASE FROM THE WEST AFTER MIDNIGHT AS 850 WINDS INCREASE TO
40 TO 50 KTS. THOUGHTS ARE THAT WE MAY SEE SOME FLURRIES WITH
FRONT ON SUN...THOUGH WILL LEAVE OUT AT THIS TIME.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
ISSUED AT 405 AM CST SAT JAN 18 2014

UPPER LEVEL FLOW IS EXPECTED TO REMAIN OUT OF THE NORTHWEST DURING
THE PERIOD. THIS FLOW REGIME WILL CONTINUE TO BRING COLD AIR AND
OCCASIONAL CLIPPER SYSTEMS TO THE REGION. AN ARCTIC AIR MASS IS
EXPECTED TO BE SETTLING INTO AREA AT THE START OF THE FORECAST
PERIOD...SO TEMPERATURES ARE LIKELY TO BE ABOUT 10 TO 15 DEGREES
BELOW NORMAL FOR THIS TIME OF YEAR FOR THE UPCOMING WEEK. HIGHS
SHOULD BE MAINLY IN THE SINGLE DIGITS BEFORE A SLIGHT WARM UP AT
THE END OF THE WEEK. EVEN THEN...HIGHS WILL PROBABLY ONLY REACH
THE TEENS. EVEN COLDER AIR WILL BE MOVING INTO THE AREA BEYOND THE
END OF THE FORECAST PERIOD...LATE NEXT WEEKEND AND EARLY THE
FOLLOWING WEEK.

MODELS WERE SHOWING DIFFERENCES IN LOCATION AND TIMING OF
PRECIPITATION FOR SUNDAY NIGHT INTO MONDAY. THEY DID TEND TO SHOW
SOME QPF DOWNWIND FROM THE GREAT LAKES SO HAVE A CHANCE POP IN
NORTH CENTRAL WISCONSIN WITH SLIGHT CHANCES FOR MOST OF THE REST
OF THE AREA. NOT CERTAIN ABOUT THE LAKE EFFECT DUE TO ICE-COVER ON
LAKE SUPERIOR...BUT LAPSE RATES WOULD BE FAVORABLE OVER OPEN WATER
WITH THE 00Z ECMWF SHOWING -26C AT 850MB AT 00Z TUESDAY OVER
WESTERN LAKE SUPERIOR. POPS WILL PROBABLY NEED TO BE INCREASED ON
TUESDAY NIGHT AND WEDNESDAY AS THE NEXT CLIPPER SYSTEM MOVES INTO
THE REGION. KEPT SLIGHT CHANCE POPS IN THE SNOWBELT REGION BEHIND
THE DEPARTING SYSTEM.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1026 PM CST FRI JAN 17 2014

MVFR CIGS OVER NORTH CENTRAL WI AND THE FOX VALLEY/LKSHR AREAS ARE
EXPECTED TO BREAK UP EARLY IN THIS TAF PERIOD...AS A WEAK RIDGE
OF HIGH PRESSURE ARRIVES OVERNIGHT. OTHERWISE INCREASING MID/HIGH
CLOUDS ARE ANTICIPATED OVERNIGHT.

A CLIPPER SYSTEM MAY BRING A SMALL CHANCE OF LIGHT SNOW OR
FLURRIES TO PARTS OF CENTRAL WI (SOUTH OF THE TAF SITES) MIDDAY
SATURDAY...AND ANOTHER SYSTEM WILL BRING A CHANCE OF LIGHT SNOW OR
FLURRIES TO NORTH CENTRAL WI LATE SATURDAY EVENING. SOME MVFR CIGS
COULD ACCOMPANY THE LIGHT SNOW OVER NORTH CENTRAL WI TOWARD THE
END OF THE TAF PERIOD. SOME LLWS IS ALSO EXPECTED AT RHI/AUW/CWA
LATE SATURDAY EVENING...AS WEST WINDS INCREASE TO AROUND 40 KTS
JUST ABOVE THE SURFACE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TE
LONG TERM......MG
AVIATION.......KIECKBUSCH
Hazardous weather outlook, Jan 17, 2:36 PM CST, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
236 PM CST FRI JAN 17 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
236 PM CST FRI JAN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

ANY LINGERING LIGHT SNOW OVER EAST-CENTRAL WISCONSIN WILL END
EARLY IN THE EVENING...BUT MANY ROADWAYS ACROSS THE ENTIRE AREA
WILL REMAIN SLIPPERY FROM THE SNOW THAT FELL THE PAST FEW DAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THE WEATHER SYSTEM THAT WAS EARLIER FORECAST TO BRING LIGHT SNOW
SATURDAY IS NOW FORECAST TO TRACK TOO FAR SOUTHWEST TO PRODUCE
ACCUMULATING SNOWS IN THE AREA.

A BITTERLY COLD ARCTIC AIR MASS IS EXPECTED TO MOVE INTO THE
REGION DURING THE EARLY TO MIDDLE PORTIONS OF NEXT WEEK. VERY LOW
WIND CHILL READINGS LOOK TO BE POSSIBLE DURING THE EARLY MORNING
HOURS OF TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-181200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
236 PM CST FRI JAN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

WIND GUSTS UP TO GALE FORCE ARE POSSIBLE LATE SATURDAY NIGHT INTO
SUNDAY MORNING.

SKOWRONSKI/MPC

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.